EconPapers    
Economics at your fingertips  
 

The Policy Effects of Lifting the Short-Sale Price Restriction on Stock Price Behaviors

Shih-Ju Chan, Ching-Chung Lin and Wen-Hsiu Kuo
Additional contact information
Shih-Ju Chan: Department of International Business, Kao Yuan University, Taiwan
Ching-Chung Lin: Department of Business Administration, Kao Yuan University, Taiwan
Wen-Hsiu Kuo: Department of Finance, Tainan University of Technology, Taiwan

Journal of Economics and Management, 2008, vol. 4, issue 2, 203-228

Abstract: The restriction of short-sale prices, which stated that short-sale prices must not be lower than the closing price of the previous trading day, no longer applies to the constituent stocks of the Taiwan Top 50 Index. This study investigates the abnormal returns and volatility changes of those component stocks. The empirical results show that, after the removal of this price restriction, no significant cumulative abnormal return has been found, while the volatilities of those component stocks have increased significantly. Moreover, stocks with a lower percentage of margin transactions experience higher volatility. To reduce the possible impact on volatility, the authorities may take the activity of margin transactions into account when considering whether to apply this policy to more stocks in the future. Thus, reducing investors' risks and increasing information flow can be achieved simultaneously.

Keywords: abnormal return; short sales; Taiwan 50 Index; volatility (search for similar items in EconPapers)
JEL-codes: G11 G12 G14 (search for similar items in EconPapers)
Date: 2008
References: Add references at CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.jem.org.tw/content/pdf/Vol.4No.2/05.pdf (application/pdf)
http://www.jem.org.tw/content/abstract/Vol.4No.2/English/05.htm (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jec:journl:v:4:y:2008:i:2:p:203-228

Access Statistics for this article

Journal of Economics and Management is currently edited by Cathy W. S. Chen and Shih-Wen Hu

More articles in Journal of Economics and Management from College of Business, Feng Chia University, Taiwan Contact information at EDIRC.
Bibliographic data for series maintained by Yi-Ju Su ().

 
Page updated 2018-10-27
Handle: RePEc:jec:journl:v:4:y:2008:i:2:p:203-228